It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-02-2009, 10:06 PM   #1
Junior Member
(female)
 
Join Date: Mar 2009
Location: SLC Utah
Posts: 47
ShayBunnie HB User
Will I gain the weight back that I lost on Prozac?

I have been on Prozac for 3 monthes now and along with feeling a great deal better I have also lost over 20 lbs. I plan to continue taking Prozac but am concerned the weight will come back. Is there anyone out there who can tell me their experiences with Prozac and weight loss?

 
Old 03-03-2009, 06:50 AM   #2
Senior Member
(female)
 
Join Date: Nov 2008
Location: NJ
Posts: 105
xblondeangel650 HB User
Re: Will I gain the weight back that I lost on Prozac?

I have been taking Prozac for about 4 months and my dosage is now 30mg,on top of that I also take Depakote ER 1000mg,and Loestrin 24(birth control).When I wasn't taking either of them,it was so hard to loose weight,not that I was fat or anything,as soon as I did,everything sort of melted away.My whole family is skinny,especially me from being on medications off and on.Prozac is usually given to patients who suffer an eating disorder,and Depakote has been proven to give others weight gain.Whatever I take does the opposite,so everyone is different I guess.The only problem I have with this medication combo,is that it gives me severe constipation and it's very frustrating,I have no appitite realy.I'm sure if you stopped Prozac,which I don't recommened,the weight will come back.
__________________
Eating Disorders
OCD/Anxiety Disorder

 
Sponsors Lightbulb
   
Old 03-04-2009, 06:07 PM   #3
Senior Member
(male)
 
Join Date: Jan 2009
Location: Pennsylvania, USA
Posts: 139
RickRude HB User
Re: Will I gain the weight back that I lost on Prozac?

If you eat more calories than you burn you will gain weight. Prozac often leads to weight gain because it stimulates appetite. If you were overeating due to your depression, and with Prozac you've stopped overeating then it has helped you to lose weight. If you stop prozac and get depressed again and it leads you to overeat, you will gain it back.

Anyway, you shouldn't stop until you've been on it for at least 6 months. If you do stop at 6 months, you should plan to eat properly and exercise so that you don't gain weight. Losing weight is hard, maintaining is usually a bit easier. Congratulations and good luck.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Let's post our stories here. I will start with mine: Tree Frog Thyroid Disorders 321 06-26-2011 02:29 AM
Anxiety Meds and Weight Gain RedMan1972 Anxiety 9 02-03-2010 03:00 PM
Does Prozac cause weight gain? sunshine123 Anxiety 13 09-08-2009 04:14 AM
Meds that DO NOT cause weight gain? Daises28 Anxiety 5 08-01-2009 11:34 AM
prozac and weight gain, please help,new here lolita1972 Depression 14 05-14-2005 04:36 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (78), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (10), WhistleDixie (10), cuddles1 (9), neveragain444 (9), blessed824 (9), jennybyc (9)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (857), janewhite1 (823), Titchou (773), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 11:33 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!